Recent Blog Articles
Back to the future: Psychedelic drugs in psychiatry
Children not yet vaccinated against COVID-19? What to do
HIV rates rising: Could new forms of PrEP help?
Careful! Scary health news can be harmful to your health
Post-pandemic weight loss: There’s an app for that
Cognitive behavioral therapy for insomnia by telemedicine: Is it as good as in-person treatment?
Prediabetes diagnosis as an older adult: What does it really mean?
Is blood sugar monitoring without diabetes worthwhile?
Large review study finds low risk of erectile dysfunction after prostate biopsy
Does exercise help protect against severe COVID-19?
By the way, doctor: Can you tell me about the tests for liver and muscle side effects from statins?
Q. I am 80 and am taking a 40-milligram Crestor pill every day. Recently I saw a Crestor ad that said blood tests should be done to monitor for the possible side effects of liver or muscle injury. Can you tell me something about these tests?
A. Crestor (the brand name for rosuvastatin) is a cholesterol-lowering statin like atorvastatin (Lipitor) and simvastatin (Zocor). All of the statins can injure the liver and muscle tissue, but, fortunately, it's a rare occurrence. Here is what you and your doctor need to look for.
To continue reading this article, you must log in.
Subscribe to Harvard Health Online for immediate access to health news and information from Harvard Medical School.
- Research health conditions
- Check your symptoms
- Prepare for a doctor's visit or test
- Find the best treatments and procedures for you
- Explore options for better nutrition and exercise
I'd like to receive access to Harvard Health Online for only $4.99 a month.Sign Me Up
Already a member? Login ».
As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles. No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.